# SDR 99ZZZX364

- Difficulty date: July 13, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N58377
- Make and model: Hughes 369D
- Aircraft serial: 1290646D
- System (JASC): 6410 · Tail Rotor Blades
- Part: Bearing
- Part number: 369A17267
- Condition: Worn
- Location: Tail Rotor
- Part time: 596 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TAIL ROTOR BLADE CONICAL BEARINGS WERE INSPECTED 96 HOURS PRIOR TO FAILURE WITH NO DEFECTS NOTED.  BEARING WEAR AND FAILURE CAUSED TAIL ROTOR DRIVESHAFT TO FLEX AND BOUNCE UNTIL IT BROKE IN HALF SEVERING THE TAIL BOOM.  FORTUNATELY, THE AIRCRAFT WAS ON THE GROUND.  SUBMITTER RECOMMENDED A THOROUGH INSPECTION AT 100-HOUR INSPECTIONS AND SPECIAL DETAIL TO TAIL ROTOR DURING PRE-FLIGHT INSPECTIONS.
